MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DELTA STRIKE PLATE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL DELTA STRIKE PLATE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23510050
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "dr.Was impacting the t2 alpha gt nail, over the balltip guidewire, into the intramedullary canal of the patient's femur.As dr.Continued to impact the strike plate to advance the nail into its final position, he back-slapped the delta strike plate (2351-0050) to move the nail proximally.At this point, the delta strike plate sheared off the gt nail adapter.The threads of the delta strike plate remained engaged in the gt nail adapter, and the breaking point appears to be at the junction of the strike plate threads and the strike plate shaft.Thereafter, the case continued as normal and there was no harm done to the patient as a result of the breakage.There was nothing unusual in the technique the surgeon used to impact the nail, or the backslapping, including how hard they were hitting the strike plate." procedure was completed successfully with no adverse consequences or surgical delay reported.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device returned broke on the transition radii of the thread undercut to the stop shoulder of the thread connection.A microscope analysis of the surface of the device shows a brittle area, which proves that the material was subjected to a significant amount of stress, which lead to it breakage without significant plastic deformation.This leads us to conclude that this event was due to a user related root cause.The analysis of the device resulted in finding that the thread of the strike plate had been damaged by excessive load application resulting from incorrect engagement in the counterpart.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
DELTA STRIKE PLATE IMN INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key9153633
Report Number0009610622-2019-00800
Device Sequence Number11231028
Product Code LXH
UDI-Device Identifier07613327350210
UDI-Public07613327350210
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23510050
Device Lot NumberKP423346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer11/29/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
8031020-11-27-2019-004R
Patient Sequence Number1